Ohio, 2006

Hail and Damaging Winds in Ohio, July 10, 2006

July 10, 2006 · NWS CLE · 31 events in 14 counties and zones

16 hail, 15 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$316,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jul 10, 6:35 AM EST, 35 minutes earlier.

Area forecast discussion, Jul 10, 6:35 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
735 AM EDT MON JUL 10 2006

.AVIATION(12Z-12Z)...
COLD FRONT EXTENDS FROM DTW TO SOUTHERN LAKE MICHIGAN.  CONVECTION
CONTINUED TO MOVE EAST ACROSS LAKE ERIE AND WILL CONTINUE TO DO SO
THROUGH THE MORNING HOURS AHEAD OF THE FRONT.  AS SOME HEATING TAKES
PLACE THIS MORNING AHEAD OF THE FRONT...THUNDERSTORM ACTIVITY WILL
PERSIST ALONG THE FRONTAL BOUNDARY AS PER RUC SOLUTION.  AFTER FROPA
TAKES PLACE...RESIDUAL SC AND AC WILL CONTINUE ACROSS THE AREA AND
THEN GRADUALLY TRY TO CLEAR OUT OVERNIGHT.  EARLIER THINKING WAS
THAT MIST WOULD NOT DEVELOP AFTER 06Z BUT GRADIENT WINDS APPEAR TO
DIMINISH TO CALM PRETTY QUICKLY TONIGHT.  THEREFORE...WILL INTRODUCE
MIST BUT NO LOWER THAN 2 STATUTE MILES AT FINDLAY AND MANSFIELD AND
BETWEEN 3 AND 5 MILES ELSEWHERE.
 &&

.SHORT TERM(TODAY THRU WED)...
LOOKS LIKE MOST OF AREA WILL SEE A PRETTY GOOD SHOT OF RAIN DURING
THE PERIOD AS HUMID AIRMASS GETS ESTABLISHED OVER REGION.  FIRST
CONCERN IS POTENT S/WAVE SET TO DIVE SE ACROSS NWRN PA LATER TODAY.
THIS FEATURE CURRENTLY LOCATED NEAR THE SOO AND SHOWING UP NICELY ON
WATER VAPOR IMAGERY.  AREA OF CONVECTION HAS DEVELOPED IN ADVANCE OF
VORT AND IS CURRENTLY MOVING ESE ACROSS LOWER MI.  THIS ACTIVITY
CONTS TO WEAKEN BUT COULD MAKE IT TO KERI AROUND DAYBREAK. AT SAME
TIME CDFNT OVER LOWER MI WILL CONT TO SAG S.  THIS FRONT WILL CROSS
INTO FORECAST AREA LATER THIS AM.  DEWPOINTS SHOULD POOL AHEAD OF
THIS FRONT AND EXPCT SHRA AND TSRA TO DEVELOP AS IT MOVES THRU.
LAPSE RATES WILL STEEPEN ERN AREAS AS VORT MOVES THRU.  THIS COULD
LEAD TO SOME OF THE STORMS BECOMING SVR AROUND MIDDAY ROUGHLY ERN
1/2 OF AREA.  UNFORTUNATELY THE FRONT WILL HANG UP JUST TO THE S
LATER TONIGHT KEEPING WX UNSETTLED THROUGH THE MIDDLE PART OF THE
WEEK.  BOTH GFS AND NAM DEVELOP A PLAINS LOW TOMORROW AND TRACK IT
TO THE NE ON WED.  NAM SOL SEEMS A LITTLE OVER AMPLIFIED ALOFT WITH
RESULTANT SFC LOW TRACK ACROSS NRN LOWER MI.  GFS SOL SEEMS A LITTLE
MORE REASONABLE WITH LESS SFC DEVELOPMENT AND A MORE SLY TRACK AND
THUS WILL BE FOLLOWED TDA.  SO...SHOULD BE MAINLY DRY TONIGHT BUT
EXPECT MORE STORMS TUE...AND TUE NIGHT INTO WED AS BAROCLINIC ZONE
LIFTS BACK TO THE N AS SFC LOW APPROACHES.  WL TRY FOR LIKELY
WORDING ALL AREAS TUE NIGHT WITH HIGH CHC POPS WED.

TEMPS COULD BE A LITTLE TRICKY TODAY DEPENDING ON HOW MANY CLOUDS
THERE ARE.  GUID SUGGESTS MOST OF AREA SHOULD SEE 80 DEGS AGAIN
TODAY AND THIS SEEMS TO BE A GOOD STARTING POINT.  COOLER OBVIOUSLY
IN NE OH AND NW PA WHERE THERE SHOULD BE MORE CLOUDS AND PRECIP.
GUID LATER PDS REASONABLE.

&&

.LONG TERM (WED NIGHT THRU SUN)...
NOT MUCH CHG FM YDA TO TDA IN MDLS WITH BASICALLY WARM BUT UNSETTLED
CONDS THRU MID WEEK FOLLOWED BY BUILDING HGTS LATE WEEK AND INTO
THE WEEKEND.  WILL NEED TO BRING BACK CHC POPS FOR TUESDAY NIGHT AS
THE SHORT WAVE RDG BGND TO SHIFT EAST AS AN UPPER LOW MOVES INTO THE
WRN GRTLKS.  NAM/GFS DIFFER ON SFC LOW POSITION WITH THE NAM TAKING
THE SFC LOW ACRS THE WRN LAKES WHILE THE GFS TAKES IT OVER NRN OH
AND LERI.  ALSO THE GFS REMAINS MORE MOIST.  WL CONT TO FOLLOW NAM
TRENDS WED AND ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE GRAPHICS
BUT FCST SHOULD READ MC. WILL ALSO GO WITH SCT SHWRS/TSTMS IN
WORDING VC CHC.  IN THE WAKE OF THIS SYSTEM THURSDAY/FRIDAY...THE
UPPR RDG IN DVLPG IN THE MIDWEST BGNS TO REACH INTO THE AREA WHICH
WILL DRY OUT THE AREA AND BEGIN THE MID SUMMER HEAT WAVE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KUBINA
LONG TERM...TK
AVIATION...LOMBARDY
Hazardous weather outlook, Jul 10, 5:00 AM EST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
600 AM EDT MON JUL 10 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-111000-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
600 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS TODAY OVER MOST OF NORTHERN OHIO AND
ALL OF NORTHWEST PENNSYLVANIA. A COLD FRONT WILL MOVE SOUTH ACROSS
LAKE ERIE LATER THIS MORNING. STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP AROUND MIDDAY AS THIS FRONT MOVES
THROUGH THE AREA. THE SEVERE WEATHER THREAT WILL CONTINUE THROUGH THE
AFTERNOON HOURS. LARGE HAIL IS THE MAIN SEVERE THREAT TODAY...
ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

The radar

The Cleveland radar (KCLE), 103 km away, was scanning. The volume nearest the first event began at 12:08 UTC.

Open the radar archive at this moment

Event by event

16 hail, 15 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cuyahoga

When
July 10, 7:10 AM EST
Where
Cuyahoga County, East Cleveland
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
40.667, -82.583

Several trees were reported down.

Thunderstorm Wind, Lorain

When
July 10, 10:40 AM EST
Where
Lorain County, Oberlin
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
40.400, -82.483

Several large limbs were reported down.

Thunderstorm Wind, Trumbull

When
July 10, 11:49 AM EST to 11:51 AM EST
Where
Trumbull County, Howland Corners
Measured
57 kt (66 mph) measured gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.283, -82.217

A wind gust of 57 knots was measured by automated wind equipment at the Youngstown-Warren Regional Airport. Also, hail ranging between penny and quarter size was observed. Numerous trees were reported down in the vicinity of the airport and also in Brookfield Township. Numerous trees were also reported down, along with penny size hail, just west of Cortland.

Hail, Mahoning

When
July 10, 12:38 PM EST to 12:46 PM EST
Where
Mahoning County, Austintown
Measured
1 in hail
Property damage
$2,000
Reported by
TRAINED SPOTTER
Coordinates
41.233, -80.750

Hail ranging in size from quarter to nickel size was observed. The hail lasted for several minutes in Austintown and covered the ground.

Hail, Lorain

When
July 10, 12:45 PM EST
Where
Lorain County, 4 mi S of Wellington
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.550, -81.933

Quarter size hail was observed.

Hail, Mahoning

When
July 10, 12:45 PM EST to 1:02 PM EST
Where
Mahoning County, Boardman
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.267, -80.683

Hail ranging between quarter and nickel size was observed.

Hail, Ashland

When
July 10, 12:46 PM EST
Where
Ashland County, Sullivan
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.050, -82.983

Penny size hail was observed.

Thunderstorm Wind, Mahoning

When
July 10, 12:48 PM EST
Where
Mahoning County, Austintown
Measured
55 kt (63 mph) measured gust
Property damage
$35,000
Reported by
TRAINED SPOTTER
Coordinates
41.533, -81.533

A wind gust of 63 mph was measured. Numerous trees were reported down. Hail ranging from golf ball to walnut size was also observed.

Thunderstorm Wind, Summit

When
July 10, 12:55 PM EST
Where
Summit County, Akron
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -80.750

Numerous trees were reported down.

Hail, Trumbull

When
July 10, 12:59 PM EST
Where
Trumbull County, Youngstown Muni Arpt
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -82.233

Penny size hail was observed.

Hail, Seneca

When
July 10, 1:00 PM EST
Where
Seneca County, Bloomville
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
41.083, -81.500

Penny size hail was observed.

Hail, Medina

When
July 10, 1:06 PM EST
Where
Medina County, Lodi
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
41.033, -80.683

Penny size hail was observed.

Thunderstorm Wind, Summit

When
July 10, 1:06 PM EST
Where
Summit County, Mogadore
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
TRAINED SPOTTER
Coordinates
41.017, -81.350

Several trees were reported down. Also, penny size hail was observed.

Thunderstorm Wind, Portage

When
July 10, 1:10 PM EST to 1:20 PM EST
Where
Portage County, Suffield
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
TRAINED SPOTTER
Coordinates
41.033, -82.017

Numerous trees were reported down across Suffield and Randolph Townships. Penny size hail was also observed as the severe thunderstorms passed through.

Hail, Richland

When
July 10, 1:10 PM EST
Where
Richland County, Shiloh
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.800, -81.383

Nickel size hail was observed.

Hail, Stark

When
July 10, 1:36 PM EST
Where
Stark County, 3 mi S of Limaville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.867, -82.300

Penny size hail was observed.

Hail, Ashland

When
July 10, 1:40 PM EST
Where
Ashland County, Ashland
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.867, -81.400

Penny size hail was observed.

Thunderstorm Wind, Summit

When
July 10, 1:49 PM EST
Where
Summit County, Barberton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
40.683, -82.017

Numerous tree limbs were reported down.

Hail, Ashland

When
July 10, 2:10 PM EST to 2:13 PM EST
Where
Ashland County, Ashland
Measured
1 in hail
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
40.933, -81.150

Quarter size hail was observed. Also, several trees were reported down.

Hail, Mahoning

When
July 10, 2:15 PM EST
Where
Mahoning County, Sebring
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
41.100, -80.750

Quarter size hail was observed.

Hail, Stark

When
July 10, 2:16 PM EST to 2:35 PM EST
Where
Stark County, Louisville
Measured
1 in hail
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
40.867, -82.300

Hail ranging between dime and quarter size was observed. In Louisville, the hail accumulated around an inch before it ended.

Hail, Richland

When
July 10, 2:25 PM EST
Where
Richland County, Lucas
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.917, -81.017

Penny size hail was observed.

Thunderstorm Wind, Stark

When
July 10, 2:30 PM EST
Where
Stark County, Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
40.833, -81.250

Numerous trees were reported down in Plain Township. Also, several carports were flattened at an apartment complex. Some of the fallen trees and large limbs landed on houses causing damage.

Thunderstorm Wind, Wayne

When
July 10, 2:45 PM EST
Where
Wayne County, Shreve
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.117, -82.217

A few large limbs were reported down.

Thunderstorm Wind, Stark

When
July 10, 3:10 PM EST
Where
Stark County, North Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
LAW ENFORCEMENT
Coordinates
41.050, -81.383

Three trees were reported down.

Thunderstorm Wind, Ashland

When
July 10, 3:10 PM EST
Where
Ashland County, 4 mi S of Perrysville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
40.967, -82.600

Numerous trees were reported down.

Thunderstorm Wind, Richland

When
July 10, 3:10 PM EST
Where
Richland County, 5 mi NE of Butler
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
40.600, -82.300

Numerous trees were reported down.

Hail, Richland

When
July 10, 3:40 PM EST
Where
Richland County, Lexington
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.633, -82.350

Quarter size hail was observed.

Hail, Holmes

When
July 10, 3:45 PM EST
Where
Holmes County, Central Portion
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.767, -82.517

Penny size hail was observed.

Thunderstorm Wind, Richland

When
July 10, 4:46 PM EST
Where
Richland County, Mansfield
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
DEPT OF HIGHWAYS
Coordinates
40.700, -82.417

A few large limbs were reported down.

Thunderstorm Wind, Knox

When
July 10, 5:00 PM EST
Where
Knox County, Mt Vernon
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
LAW ENFORCEMENT
Coordinates
41.000, -81.633

Several large limbs were reported down across Mt. Vernon. One tree fell onto a house causing damage. Several streets were closed in the city during the evening hours due to fallen limbs and power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527493, 5527222, 5527223, 5527224, 5526325, 5527229, 5527227, 5527494, 5527225, 5527228, 5527226, 5527230, 5527232, 5527231, 5527489, 5527485, 5527484, 5526327, 5527486, 5527495, 5527487, 5527564, 5527488, 5526326, 5527233, 5527490, 5527491, 5527492, 5526324, 5526323, 5526328.